Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 606, NWS Norman, OK

July 8, 2016Ellis County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 8, 2016, 1:30 AM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2016, 1:30 AM CDT (06:30 UTC)
Expired
Jul 8, 2016, 2:30 AM CDT
In force
60 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ellis County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 129 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2503 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
2196 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

848 
WUUS54 KOUN 080630
SVROUN
OKC045-153-080730-
/O.NEW.KOUN.SV.W.0606.160708T0630Z-160708T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
130 AM CDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...
  SOUTHWESTERN WOODWARD COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 230 AM CDT

* AT 129 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  ARNETT...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WOODWARD...SHATTUCK...ARNETT...GAGE...FARGO...SHARON...HARMON AND
  TANGIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3652 9933 3637 9923 3616 9924 3616 9938
      3615 9938 3607 9983 3638 9991
TIME...MOT...LOC 0629Z 252DEG 19KT 3622 9977 

HAIL...1.00IN
WIND...60MPH
 
$$

MAHALE
3 follow-up statements
724 
WWUS54 KOUN 080705
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
205 AM CDT FRI JUL 8 2016

OKC045-153-080730-
/O.CON.KOUN.SV.W.0606.000000T0000Z-160708T0730Z/
ELLIS OK-WOODWARD OK-
205 AM CDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR CENTRAL ELLIS AND SOUTHWESTERN WOODWARD COUNTIES...

AT 204 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF FARGO...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WOODWARD...FARGO...SHARON...HARMON AND TANGIER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3652 9933 3637 9923 3616 9924 3616 9938
      3615 9938 3610 9966 3643 9971
TIME...MOT...LOC 0704Z 252DEG 19KT 3627 9956 

HAIL...1.00IN
WIND...60MPH
 
$$

MAHALE
849 
WWUS54 KOUN 080719
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 AM CDT FRI JUL 8 2016

OKC045-153-080730-
/O.CON.KOUN.SV.W.0606.000000T0000Z-160708T0730Z/
ELLIS OK-WOODWARD OK-
219 AM CDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHEASTERN ELLIS AND SOUTHWESTERN WOODWARD COUNTIES...

AT 219 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
SHARON...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHARON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3616 9924 3616 9938 3615 9938 3613 9950
      3633 9954 3643 9927 3637 9923
TIME...MOT...LOC 0719Z 258DEG 21KT 3627 9942 

HAIL...1.00IN
WIND...60MPH
 
$$

MAHALE
546 
WWUS54 KOUN 080725
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
225 AM CDT FRI JUL 8 2016

OKC045-153-080735-
/O.EXP.KOUN.SV.W.0606.000000T0000Z-160708T0730Z/
ELLIS OK-WOODWARD OK-
225 AM CDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELLIS AND
SOUTHWESTERN WOODWARD COUNTIES WILL EXPIRE AT 230 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3616 9924 3616 9938 3615 9938 3613 9950
      3633 9954 3643 9927 3637 9923
TIME...MOT...LOC 0723Z 252DEG 19KT 3627 9942 

$$

MAHALE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:06 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 7, 10:06 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1006 PM CDT THU JUL 7 2016

.UPDATE...
Expanded POPs tonight.

&&

.DISCUSSION...
Have expanded the low POPs farther southeast given the HRRR and to
some extend RAP signal of precipitation. Considered raising pops
to chance category in the northwest given the HRRR forecast, but
will see how the developing convection persists in the Texas
panhandle south of the initial convection in the Guymon-Spearman
area. Storms in southeast Kansas was handled pretty well by high-
resolution models and should remain east of the area. The
convection in northwest Kansas is not handled as well, but it
would be quite a while before it arrives if it does persist.

&&

.PREV DISCUSSION... /issued 332 PM CDT THU JUL 7 2016/

DISCUSSION...
Triple digit heat is common behind a weak surface boundary in the
Texas Panhandle this afternoon. To the east, air temperatures are
not as hot in Oklahoma but with higher humidity, heat index values
have exceeded 110 degrees in a few locations.  With slightly cooler
temperatures expected Friday, the heat headlines will be allowed
to expire early this evening.

As surface winds back later this afternoon/evening, a few
thunderstorms may develop across west Texas. If storms form, a few
may move into western Oklahoma during the early to mid evening
hours. Strong wind gusts will be likely with any storm that forms.

Meanwhile, a rather strong trough is moving east across the
Northern Plains. This system will push a frontal boundary into
northern Oklahoma late tonight into Friday. By Friday afternoon,
scattered showers and thunderstorms may develop along a near the
surface front. Although temperatures are expected to be a few
degrees cooler Friday, strong winds and heavy rainfall will be
possible with storms that form.

Other storms are expected over the High Plains late Friday
afternoon and evening. These storms may move into mainly northern
Oklahoma overnight Friday into Saturday.

Another trough will move across the northern Rockies and Plains
late in the weekend into Monday. As this occurs, widely scattered
storms will be possible, especially across western Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  78  96  76  96 /  10  20  30  30
Hobart OK         80  99  76  99 /  20  30  30  20
Wichita Falls TX  80 100  79 100 /  10  10  20  10
Gage OK           75  97  72  98 /  20  20  20  20
Ponca City OK     77  93  74  93 /  10  30  50  40
Durant OK         78  95  77  95 /   0  10  10  10

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&
Hazardous weather outlook, Jul 8, 12:32 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1232 AM CDT FRI JUL 8 2016

OKZ004>048-050>052-TXZ083>090-081800-
HARPER-WOODS-ALFALFA-GRANT-KAY-
ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-
LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-
GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-
PONTOTOC-
COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1232 AM CDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.THUNDERSTORMS...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT NORTHERN
AND WESTERN PARTS OF OKLAHOMA...POSSIBLE DOWN INTO WESTERN
NORTH TEXAS. MOST OF THESE STORMS ARE EXPECTED TO BE CONFINED
TO AREAS WEST OF A VERNON TEXAS...TO HOBART...WEATHERFORD AND
ENID OKLAHOMA LINE. WIND GUSTS UP TO 70 MPH AND LOCALLY HEAVY
RAIN WILL BE THE PRIMARY CONCERNS WITH ANY SEVERE STORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
A FRONT IS EXPECTED TO MOVE INTO OKLAHOMA FRIDAY INCREASING
THUNDERSTORM CHANCES FRIDAY NIGHT INTO SATURDAY. THERE IS A SLIGHT
RISK FOR SEVERE STORMS NORTH OF INTERSTATE 40... WITH A MARGINAL
RISK ACROSS THE REST OF THE AREA FOR LATE FRIDAY AFTERNOON
THROUGH EARLY SATURDAY. DAMAGING WINDS... LARGE HAIL... AND HEAVY
RAIN THAT COULD LEAD TO LOCALIZED FLOODING WILL BE THE PRIMARY
CONCERNS. LOWER CHANCES FOR THUNDERSTORMS EXIST SUNDAY INTO EARLY
NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 8, 12:47 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1247 AM CDT FRI JUL 8 2016

OKZ004-080630-
HARPER OK-
1247 AM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY UNTIL 130 AM CDT...

AT 1240 AM CDT...A SEVERE THUNDERSTORM WAS MOVING INTO ELLIS COUNTY.
THIS THUNDERSTORM MAY PRODUCE STRONG WIND GUSTS FARTHER NORTH INTO
HARPER COUNTY.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
LAVERNE...BUFFALO...MAY AND ROSSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3700 9958 3659 9959 3659 10000 3700 10000
TIME...MOT...LOC 0540Z 261DEG 25KT 3701 10015 3660 10015

MAHALE
Special weather statement, Jul 8, 1:25 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
125 AM CDT FRI JUL 8 2016

OKZ010-080700-
WOODWARD OK-
125 AM CDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODWARD COUNTY
UNTIL 200 AM CDT...

AT 122 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAGE...MOVING
EAST AT 25 MPH. STRONG WINDS ASSOCIATED WITH THE OUTFLOW ARE
AFFECTING WOODWARD COUNTY. IF THE STORM MAINTAINS ITS INTENSITY...A
SEVERE THUNDERSTORM WARNING WILL BE REQUIRED FOR WOODWARD COUNTY.

HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...

LOCATIONS IMPACTED INCLUDE...
WOODWARD...FORT SUPPLY...SHARON AND TANGIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3659 9961 3660 9929 3616 9929 3616 9959
      3624 9960 3625 9960
TIME...MOT...LOC 0622Z 265DEG 21KT 3629 9978

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:40 AM CDTSevere Thunderstorm WarningOUNEllis50 min
Jul 8, 12:47 AM CDTSpecial Weather StatementOUNHarper43 min
Jul 8, 1:25 AM CDTSpecial Weather StatementOUNWoodward35 min
Jul 8, 1:49 AM CDTSpecial Weather StatementOUNHarmon41 min
Jul 8, 2:01 AM CDTSpecial Weather StatementOUNDewey29 min
Jul 8, 2:24 AM CDTSpecial Weather StatementOUNDewey51 min
Jul 8, 2:59 AM CDTSpecial Weather StatementOUNDewey46 min
Jul 8, 4:32 AM CDTSpecial Weather StatementOUNBlaine, Major43 min
Jul 8, 5:14 AM CDTSpecial Weather StatementOUNKingfisher31 min
Jul 8, 5:25 AM CDTSpecial Weather StatementOUNGrant35 min
Jul 8, 5:51 AM CDTSpecial Weather StatementOUNKingfisher24 min
Jul 8, 5:53 AM CDTSpecial Weather StatementOUNNoble37 min
Jul 8, 5:57 AM CDTSpecial Weather StatementOUNKay33 min
Jul 8, 6:26 AM CDTSpecial Weather StatementOUNLogan34 min
Jul 8, 6:46 AM CDTSpecial Weather StatementOUNNoble29 min
Jul 8, 7:02 AM CDTSpecial Weather StatementOUNLogan, Noble, Oklahoma, Payne28 min
Jul 8, 7:24 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma36 min
Jul 8, 7:33 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Payne42 min
Jul 8, 7:57 AM CDTSevere Thunderstorm WarningOUNLincoln48 min
Jul 8, 8:12 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne33 min
Jul 8, 9:08 AM CDTSpecial Weather StatementOUNLincoln37 min
Jul 8, 9:10 AM CDTSpecial Weather StatementOUNLincoln35 min
Jul 8, 3:48 PM CDTSpecial Weather StatementOUNCuster42 min
Jul 8, 3:54 PM CDTSpecial Weather StatementOUNCuster51 min
Jul 8, 3:59 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer46 min
Jul 8, 4:10 PM CDTSevere Thunderstorm WarningOUNCuster, Roger Mills40 min
Jul 8, 4:14 PM CDTSevere Thunderstorm WarningOUNBeckham46 min
Jul 8, 4:30 PM CDTSpecial Weather StatementOUNCanadian30 min
Jul 8, 4:41 PM CDTAreal Flood AdvisoryOUNCuster3 hr
Jul 8, 4:41 PM CDTSevere Thunderstorm WarningOUNCanadian49 min
Jul 8, 4:46 PM CDTAreal Flood AdvisoryOUNBeckham3 hr
Jul 8, 4:56 PM CDTSevere Thunderstorm WarningOUNBeckham49 min
Jul 8, 4:58 PM CDTFlash Flood WarningOUNCanadian, Oklahoma3 hr
Jul 8, 5:01 PM CDTSevere Thunderstorm WarningOUNCuster44 min
Jul 8, 5:18 PM CDTFlash Flood WarningOUNBeckham117 min
Jul 8, 5:23 PM CDTAreal Flood AdvisoryOUNCuster3 hr
Jul 8, 5:24 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer51 min
Jul 8, 5:45 PM CDTSpecial Weather StatementOUNOklahoma30 min
Jul 8, 5:51 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman39 min
Jul 8, 5:58 PM CDTFlash Flood WarningOUNLincoln, Oklahoma2 hr
Jul 8, 5:58 PM CDTSevere Thunderstorm WarningOUNOklahoma47 min
Jul 8, 6:10 PM CDTSpecial Weather StatementOUNCleveland, McClain35 min
Jul 8, 6:15 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa45 min
Jul 8, 6:18 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma3 hr
Jul 8, 6:18 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain42 min
Jul 8, 6:23 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman37 min
Jul 8, 6:24 PM CDTSevere Thunderstorm WarningOUNKiowa51 min
Jul 8, 6:34 PM CDTAreal Flood AdvisoryOUNGreer, Jackson, Kiowa, Tillman3 hr
Jul 8, 6:51 PM CDTFlash Flood WarningOUNJackson, Kiowa3 hr
Jul 8, 6:55 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa50 min
Jul 8, 6:59 PM CDTFlash Flood WarningOUNCleveland, Lincoln, McClain, Oklahoma, Pottawatomie3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.